Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 28, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 1999, 7:22 PM CDT for Faribault County, Martin County, Minnesota. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 5, 1999, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:45 PM CDT | Thunderstorm Wind 52 | Fairmont, MN | |
| Jun 5, 7:50 PM CDT | Thunderstorm Wind 52 | Elmore, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 5, 4:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
617 WUUS1 KMSP 060024 RRA SVRMSP MNC043-091-060115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 722 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 815 PM CDT * AT 720 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COMPLEX OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. THEY EXTENDED FROM 30 MILES SOUTHEAST OF BLUE EARTH... TO 30 MILES SOUTHWEST OF FAIRMONT. THE STORMS WERE MOVING TO NORTH TO NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WINNEBAGO DELAVAN BLUE EARTH FAIRMONT KIESTER A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:55 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 5, 2:55 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SAT JUN 5 1999 THE MAIN FORECAST PROBLEM IS SEVERE WEATHER POTENTIAL THROUGH THE OVERNIGHT HOURS. 18Z SOUNDING FM MPX SHOWED A VERY IMPRESSIVE TEMP PROFILE WITH CAPES OVER 3000 J/KG. VISIBLE SATELLITE LOOP SHOWED SEVERAL FEEDER BANDS OF CUMULUS OVR SOUTHERN HALF OF MN. LATEST SATL IMAGERY SHOWED RAPID DEVELOPMENT OVR EAST CENTRAL INTO NORTHWEST MN. SIGNIFICANT TSTM DEVELOPMENT WAS OCCURRING OVR SE SOUTH DAKOTA INTO SOUTHWEST MN. THIS IS MAIN FOCUS FOR STRONG THUNDERSTORMS AND SUPERCELLS. SFC LOW OVR NEBRASKA MOVING NORTHEAST ALONG THE FRONTAL BOUNDARY DURING THE PERIOD. FRONT NOT EXPECTED TO PASS THROUGH CWA UNTIL LATE SUNDAY NIGHT. WL KEEP POPS GOING THROUGH SUNDAY NIGHT WITH PRECIP ENDING FROM WEST TO EAST. LEAVE A SMALL POP IN FOR MONDAY OVER WISCONSIN CWA. EXPECT ANOTHER ROUND OF SEVERE WEATHER ON SUNDAY. WL BOOST TEMPS UP A BIT ON SUNDAY. WARM SOUTHERLY WINDS AHEAD OF FRONT SHOULD WARM TEMPS IN THE MIDDLE TO UPPER 80S. .MSP...NONE. JVM
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 47 min |
| Jun 5, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 42 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 43 min |
| Jun 5, 10:05 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 25 min |
| Jun 5, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 49 min |
| Jun 5, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 29 min |
| Jun 6, 2:34 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 26 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 31 min |
| Jun 6, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 34 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 27 min |
| Jun 6, 4:02 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 28 min |
| Jun 6, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 35 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 35 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 26 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 24 min |
| Jun 6, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 50 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 47 min |
| Jun 6, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Wright | 45 min |
| Jun 6, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 38 min |
| Jun 6, 5:47 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 28 min |
| Jun 6, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 43 min |
| Jun 6, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 26 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, McLeod, Sherburne, Wright | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 43 min |
| Jun 6, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.